Hail, Seward
- When
- April 28, 10:58 AM CST
- Where
- Seward County, 16 mi N of Liberal
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.267, -100.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 28, 1:59 AM CST, 8 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 259 AM CDT FRI APR 28 2006 .DISCUSSION... DAYS 1-2... BIGGEST FORECAST CHALLENGE FOR THE SHORT TERM IS PRECIP...WHEN WILL IT GET GOING, HOW MUCH WILL WE GET, AND WHEN WILL IT END. WV LOOP AND 00Z MAPS SHOW CUTOFF LOW MOVING EAST OVER SOUTHERN AZ WHILE A NORTHERN BRANCH SHORTWAVE DIGS INTO MT AND WY. SFC WINDS HAVE ALREADY SHIFTED TO THE NORTH ACROSS GLD AND HLC AREAS, WHICH IS A TAD BIT FASTER THAN THE 00Z NAM. WITH PRECIP ONGOING ALONG THE KS/NE BORDER AND IN NE CO, THIS SHOULD AID IN PUSHING THE FRONT SOUTH DURING THE DAY TODAY. THINK THAT THE BOUNDARY SHOULD ENTER OUR NORTHERN COUNTIES AROUND 12Z AND BE THROUGH THE ENTIRE CWA BY 00Z, WHICH IS CLOSER TO THE SLIGHTLY FASTER WRF AND GFS SOLUTIONS. WITH CONVERGENCE ALONG THE FRONT, ALONG WITH BROAD LIFT AS THE UPPER SYSTEM APPROACHES FROM THE WEST, WE SHOULD SEE A GOOD CHANCE FOR PRECIP ACROSS THE AREA TODAY. SAW LITTLE REASON TO MAKE BIG CHANGES TO THE PRETTY HIGH POPS WE HAD GOING, SO ONLY TWEAKED GRIDS A BIT HERE AND THERE. THERE SHOULD BE SOME DECENT ELEVATED CAPE ALONG THE FRONTAL BOUNDARY, BUT SFC BASED CAPE WILL BE MOSTLY SHUNTED SOUTH INTO OKLAHOMA AS THE FRONT COMES DOWN. WILL HAVE WATCH THE SOUTHEASTERN COUNTIES IN CASE THE FRONT DOES NOT COME DOWN AS FAST AS ANTICIPATED. ALTHOUGH THERE ARE STILL SOME TIMING DIFFERENCES IN THE MODELS ON WHEN THEY PHASE THE SOUTHERN CUTOFF WITH THE NORTHERN BRANCH SHORTWAVE, ALL PRETTY MUCH HAVE ONE UPPER LOW OVER THE PLAINS BY 12Z SATURDAY. THE PRECIP SHOULD CONTINUE INTO TONIGHT, GRADUALLY TAPERING OFF IN THE WEST AS THE SYSTEM BEGINS TO MOVE EAST. THE MODELS ALL SHOW SOME SIGNIFICANT TIMING DIFFERENCES WITH THE LOW SATURDAY AND INTO SATURDAY NIGHT. THE GFS IS THE FASTEST, WITH THE SFC LOW CENTERED OVER WESTERN IA BY 12Z SUNDAY, WHILE THE NAM IS MUCH SLOWER WITH THE LOW STILL OVER THE SLN AREA. AM CONCERNED THAT THE GFS MAY BE A BIT TOO FAST, BUT THE NAM ALSO IS NOT VERY RELIABLE PAST 48 HOURS. THE UKMET, WRF, AND SREF ENSEMBLE MEAN ARE IN BETWEEN THE TWO, SO WILL LEAN MORE TOWARDS THIS DIRECTION, WITH THE LOW SOMEWHERE IN THE TOP-MCI AREA AS A FIRST GUESS. ALL KEEP SOME WRAP AROUND PRECIP ON THE BACKSIDE OF THE LOW, WHICH COULD STILL AFFECT OUR EASTERN COUNTIES. EXTENDED POPS INTO SATURDAY NIGHT. AS FOR HOW MUCH PRECIP THIS SYSTEM WILL BRING, DO NOT FEEL REALLY CONFIDENT WITH QPF, OTHER THAN A GENERAL PATTERN OF HIGHER AMOUNTS IN THE SOUTHEAST WITH LESS IN THE WEST. THE GFS AND NAM AGREE ON KEEPING THE REALLY HEAVY PRECIP TOTALS OF 3 INCHES OR MORE DOWN OVER OKLAHOMA AND EASTERN KS. STILL, WE COULD GET SOME DECENT ACCUMULATIONS IN OUR SOUTHEAST, WITH PERHAPS EVEN SOME LOCATIONS GETTING MORE THAN AN INCH. AS FOR TEMPERATURES, THE FRONT WILL NOT BE VERY STRONG, BUT THERE WILL BE SOME CAA AND CLOUDS AND PRECIP WILL KEEP TEMPS DOWN. MADE ONLY MINOR TWEAKS TO THE HIGHS IN THE 60S AND LOWS IN THE 40S THAT WE HAD GOING. DAYS 3-7... THE MODELS AND ENSEMBLES ARE IN REASONABLE AGREEMENT THROUGH NEXT WEDNESDAY BUT BEGIN TO DIVERGE WITH THEIR SOLUTIONS FOR THE NEXT PACIFIC SHORT WAVE IN THE FLOW FOR THURSDAY. THE GOING GRIDS WERE IN LINE WITH THE MODELS THROUGH WEDNESDAY AND DUE TO THE UNCERTAINTY OF THE SYNOPTIC EVOLUTION OF THE NEXT PACIFIC SYSTEM, WILL NOT ATTEMPT ANYTHING FANCY FROM THURSDAY ON. ESSENTIALLY THEN HAVE MADE ONLY ONE ADJUSTMENT AND THAT WAS TO INCREASE POPS VERY SLIGHTLY FOR THE APPROACHING WAVE WEDNESDAY NIGHT. THOUGH THE TIMING OF THIS FEATURE IS DOUBTFUL AM FAIRLY CONFIDENT THAT SOME SORT OF FEATURE WILL PASS THROUGH THE REGION AROUND THAT PERIOD. LEFT EVERYTHING ELSE ALONE. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 46 63 46 / 80 70 40 20 GCK 60 44 65 43 / 80 70 20 20 EHA 58 43 67 42 / 80 80 20 0 LBL 61 45 66 44 / 90 80 30 10 HYS 63 45 60 45 / 80 70 60 40 P28 68 51 62 48 / 90 80 60 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN26/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT FRI APR 28 2006 KSZ030-031-043>046-061>066-074>081-084>090-291000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION TODAY AS A COLD FRONT MOVES DOWN INTO WESTERN KANSAS AND AN UPPER LEVEL STORM SYSTEM STARTS TO EJECT OUT INTO THE PLAINS. MOST OF THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT LIGHTNING...SOME SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY AND SATURDAY EVENING AS THE UPPER LEVEL STORM SYSTEM MOVES SLOWLY ACROSS THE PLAINS. THE STORMS ARE UNLIKELY TO BECOME SEVERE. THERE IS ANOTHER SLIGHT CHANCE FOR THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND NIGHT. IT IS TOO EARLY TO TELL AT THIS POINT IF THE STORMS WILL BE SEVERE. STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 26
The Dodge City radar (KDDC), 101 km away, was scanning. The volume nearest the first event began at 16:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504793.